MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CORAIL BROACH HANDLE; CORAIL KAR INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US CORAIL BROACH HANDLE; CORAIL KAR INSTRUMENTS : HANDLES
Catalog Number 952211500
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "this instrument is composed of 1 part.The corail handle is not holding the reamer replacement/broaches.Corail handle is broken." the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that '952211500, corail broach handle¿ had scratches and unintended impaction marks thereby confirming inability to assemble, inability to hold/retain.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the corail broach handle would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
This instrument is composed of 1 part.The corail handle is not holding the reamer replacement/broaches.Corail handle is broken.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.
 
Additional Manufacturer Narrative
Product complaint (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9.Corrected: d4 (primary udi #).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : according to the information received, "this instrument is composed of 1 part.The corail handle is not holding the reamer replacement/broaches.Corail handle is broken." the product was not returned to depuy synthes, however photos were provided for review.See attachment ¿corail handle.Jpg¿.The photo investigation revealed that '952211500, corail broach handle¿ had scratches and unintended impaction marks thereby confirming inability to assemble, inability to hold/retain.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the corail broach handle would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: this instrument is composed of 1 part.The corail handle is not holding the reamer replacement/broaches.Corail handle is broken.The product was returned to medtech orthopaedics for evaluation.Visual analysis of the returned device found that the lever was loose.Therefore, the handle of the locking mechanism does not fully tighten on the broach.In addition, the device shows nicks in the side of the handle near the locking handle and the impaction site of the device.Potential cause for the observed condition can be attributed to unintended use, as the handle and lever are not intended to be impacted, which could result on affecting mechanism which is not designed to absorb them.Properly handling and attention to the approved use of the device diminishes the risk of failure.A functional test was performed with a mating component and it was unable to attach the broach correctly, due to the lever does not close as intended.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the corail broach handle would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is required.As part ofmedtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
CORAIL BROACH HANDLE
Common Device Name
CORAIL KAR INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19162783
Report Number1818910-2024-08552
Device Sequence Number20665268
Product Code HTQ
UDI-Device Identifier10603295230663
UDI-Public(01)10603295230663(10)2104094
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number952211500
Device Lot Number2104094
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer04/23/2024
09/23/2024
11/19/2024
01/08/2025
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date04/24/2024
09/27/2024
11/20/2024
01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown